Alert archive / North Carolina / Frost Advisories in 2021
Frost Advisory 8, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Nov 15, 2021, 3:06 AM EST for Cumberland County, Sampson County, North Carolina. It took effect at Nov 16, 2021, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2021, 3:06 AM EST (08:06 UTC)
- In effect from
- Nov 16, 2021, 3:00 AM EST
- Expired
- Nov 16, 2021, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
Counties Cumberland County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653 WWUS72 KRAH 150806 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 306 AM EST Mon Nov 15 2021 NCZ088-089-151615- /O.NEW.KRAH.FR.Y.0008.211116T0800Z-211116T1300Z/ Cumberland-Sampson- Including the cities of Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 306 AM EST Mon Nov 15 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Cumberland and Sampson Counties. * WHEN...From 3 AM to 8 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ pwb
5 follow-up statements
337 WWUS72 KRAH 151700 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1200 PM EST Mon Nov 15 2021 NCZ088-089-152200- /O.CON.KRAH.FR.Y.0008.211116T0800Z-211116T1300Z/ Cumberland-Sampson- Including the cities of Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 1200 PM EST Mon Nov 15 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Cumberland and Sampson Counties. * WHEN...From 3 AM to 8 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
448 WWUS72 KRAH 151946 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 246 PM EST Mon Nov 15 2021 NCZ088-089-161000- /O.CON.KRAH.FR.Y.0008.211116T0800Z-211116T1300Z/ Cumberland-Sampson- Including the cities of Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 246 PM EST Mon Nov 15 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY... * WHAT...Temperatures as low as 33 will result in area of frost. * WHERE...Cumberland and Sampson Counties. * WHEN...From 3 AM to 8 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
350 WWUS72 KRAH 160120 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 820 PM EST Mon Nov 15 2021 NCZ088-089-161300- /O.CON.KRAH.FR.Y.0008.211116T0800Z-211116T1300Z/ Cumberland-Sampson- Including the cities of Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 820 PM EST Mon Nov 15 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY... * WHAT...Temperatures as low as 33 will result in area of frost. * WHERE...Cumberland and Sampson Counties. * WHEN...From 3 AM to 8 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
239 WWUS72 KRAH 160759 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 259 AM EST Tue Nov 16 2021 NCZ088-089-161300- /O.CON.KRAH.FR.Y.0008.211116T0800Z-211116T1300Z/ Cumberland-Sampson- Including the cities of Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 259 AM EST Tue Nov 16 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Temperatures as low as 33 will result in areas of frost. * WHERE...Cumberland and Sampson Counties. * WHEN...From 3 AM to 8 AM EST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
728 WWUS72 KRAH 161252 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 752 AM EST Tue Nov 16 2021 NCZ088-089-161400- /O.EXP.KRAH.FR.Y.0008.000000T0000Z-211116T1300Z/ Cumberland-Sampson- Including the cities of Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 752 AM EST Tue Nov 16 2021 ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... Temperatures have warmed above freezing. Therefore, the Frost Advisory will be allowed to expire at 8 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Nov 15, 2:12 AM EST, 54 minutes earlier.
Area forecast discussion, Nov 15, 2:12 AM EST, 54 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 212 AM EST Mon Nov 15 2021 .SYNOPSIS... A dry cold front will move offshore early today. Chilly high pressure will follow and build over the region today and tonight, then shift offshore Tuesday. Much milder air will arrive for the middle of the week associated with a southwest flow. && .NEAR TERM /TODAY AND TONIGHT/... As of 202 AM Monday... ...Frost Advisory in Sampson and Cumberland Counties tonight... In looking over all the data from Sunday morning, it appears that a freeze occurred that covered at least 50 percent of each and every county with the exception of Sampson and Cumberland. We will keep these two counties in the Frost/Freeze program a bit longer. Today, a cold front will start the day offshore. Gusty winds aloft will gradually mix to the surface around or shortly after daybreak. Breezy NW winds of 10-20 mph will be common this morning into the early afternoon when the pressure gradient will be tightest (12z through 18z) courtesy of the 1025 mb surface high over eastern TN this morning that will build over NC tonight. Expect a bright sunny day aided by the brilliant fall foliage that is peaking now in the eastern Piedmont into the Sandhills. Highs only in the 50-55 degree range NW and 55-60 down east. NW winds will diminish quickly this evening. Several models suggest some high level moisture may return in the form of cirrus overnight in a WAA pattern aloft. Otherwise, clear skies early tonight into the overnight hours will yield excellent radiational cooling. Lows in the upper 20s to mid 30s. Scattered frost appears likely in Cumberland and Sampson, but there is a lower probability of a freeze (32 degrees). That probability is less than 50 percent for FAY and CTZ (Clinton). Therefore, we will issue a Frost Advisory for those two counties. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 212 AM Monday... ...A moderation in temperatures by 10 degrees expected Tuesday... The center of the high pressure is progged to shift offshore Tuesday. The aforementioned WAA aloft will mix down to the surface on Tuesday. After some early morning patchy high cloudiness, expect mainly sunny skies and milder temperatures. Highs generally in the lower to mid 60s from NW to S. Mostly clear to partly cloudy skies are expected Tuesday night with lows in the upper 30s to mid 40s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 235 PM Sunday... Apart from low-QPF pops Thu night, still expect a largely dry period, with above normal temps through Thu, crashing back to below normal Fri. Wed/Thu: The warming trend will continue with the surface high pushing further to our E and rising heights aloft leading to column warming and a deepening of SW flow. After the lifting of any mid level stratus patches, Wed should be mostly sunny. Our next system of concern, a mid level trough extending from a polar low over Lake Winnipeg through the High Plains early Wed, will track E over E NOAM through Thu, taking a cold front E to the S Appalachians by late Thu and, likely, through central NC Thu evening and night (the earlier slower-trending GFS has been more consistent in the last few runs and is roughly 6 hrs slower than the ECMWF). While a narrow band of near 1" PW will accompany the front, the chance for low level moisture return still looks small, given the predecessor ridging aloft over the Bahamas/FL and weak southerly surface flow over NC, plus the bulk of the forcing for ascent including mid level DPVA and upper divergence will track to our N. As such, will stay the course with near-climo pops and low amounts Thu evening/night, after a gradual increase in clouds Thu. Expect highs both days in the upper 60s to mid 70s, with Thu slightly warmer than Wed. Lows should be in the upper 40s to lower 50s Wed night and about 10 deg lower than this Thu night, although the coldest post-front air will likely be held up a bit by the higher terrain, delaying the most profound cooling. Fri through Sun: Dry weather likely, with moderating temps. The Thu broad mid level trough will push E and off the Northeast coast, with flat ridging returning over the Southeast. The large surface high centered over the mid Miss Valley Fri will drift E and build over NC, its center moving over the Ohio Valley into, and eventually off the coast of, the Mid Atlantic, modifying as it does so. The potential exists for a weak and fast-moving northern stream clipper wave to zip E over the Great Lakes region and Northeast on Sun, bringing a few clouds across our region, but the predictability of any such feature this far out, in this rapid flow, is low. So, will bring in a few clouds but maintain a dry forecast. Thicknesses 20-30 m below normal (chillier Sat morning than Fri morning) will rebound a bit but stay below normal Sun, supporting highs in the 50s to lower 60s Fri/Sat and just a bit warmer Sun. -GIH && .AVIATION /06Z MONDAY THROUGH FRIDAY/... As of 651 PM Sunday... There is high confidence that VFR conditions will prevail through the 24-hour TAF period. A cold front will track through the TAF sites by 12z. Ahead of the cold front, west-southwesterly winds will prevail overnight in the 5 to 10 kt range. As the front approaches GSO/INT early today, some brief gustiness is possible from the west-northwest up to 20 kt. At RDU/FAY/RWI, there was previous concern of LLWS prior to daybreak Monday. While confidence remains low, there is a short period (06- 10z) of low-level winds between 35 and 40 kt along the surface cold front. The latest forecast introduces LLWS at RDU/FAY/RWI given the weaker surface winds present. Northwest winds between 10 and 12 kt will be present Monday, with gusts of 15-20 kt, tapering off by late afternoon at all sites. Outlook: VFR conditions will continue through Tuesday. As high pressure shifts offshore by midweek, low-level moist flow may lead to morning stratus or fog on Wednesday and Thursday. Another cold front will lead to a chance of sub-VFR conditions and showers late Thursday and early Friday. VFR conditions should return Friday afternoon. && .RAH WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 8 AM EST Tuesday for NCZ088-089. && SYNOPSIS...Badgett NEAR TERM...Badgett SHORT TERM...Badgett LONG TERM...Hartfield AVIATION...Badgett/Kren
Hazardous weather outlook, Nov 14, 11:56 PM EST, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1156 PM EST Sun Nov 14 2021 NCZ088-089-160500- Cumberland-Sampson- 1156 PM EST Sun Nov 14 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Temperatures in the lower to mid 30s are expected Monday night to early Tuesday morning. Frost and freeze conditions may result. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-021>028-038>043-073>078-083>086-160500- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke- 1156 PM EST Sun Nov 14 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in North Carolina, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.